Hail, Clay
- When
- May 18, 1:35 PM CST
- Where
- Clay County, 5 mi S of Hermitage Spgs
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -85.767
Nickel size hail reported by law enforcement.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 18, 8:51 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 951 AM CDT TUE MAY 18 2004 .DISCUSSION...LOW LEVEL MOISTURE CONTINUES TO REMAIN IN PLACE OVER THE OHX CWA TODAY WITH THE ATMOSPHERE DESTABILIZING WITH DIURNAL HEATING. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON. ALL ON TRACK IN CURRENT FORECAST. && BNA BB 83/65/84/66 4222 CKV BB 82/65/83/66 4222 CSV TB 77/62/79/62 5333 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
The Nashville radar (KOHX), 77 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Nickel size hail reported by law enforcement.
Law enforcement reported numerous trees were down and debris on roads.
Sheriff's office reported numerous trees were down and were blocking county roads in the west half of the county.
Sheriff's office reported numerous trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395978, 5395979, 5395980, 5395981.